North Dakota, 2006Damaging Wind in North Dakota, July 8, 2006
July 8, 2006 · NWS FGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 8, 7:30 PM CST, 0 minutes earlier.
Area forecast discussion, Jul 8, 7:30 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
830 PM CDT SAT JUL 8 2006
FORECAST CHALLENGE CONCERNS T COVERAGE AND TEMPERATURES.
WELL DEFINED MID LEVEL CIRCULATION/JET MAX FROM WATER VAPOR SWINGING
THROUGH S MB AND WILL AFFECT FAR NE ND INTO NW MN REMAINDER OF
EVENING. CONVECTION ASSOCIATED WITH COLD FRONT ENTERING NW FA
CONFINED TO FAR NORTHERN TIER COUNTIES. CAPE AND INSTABILITY NOT
OVERLY IMPRESSIVE HOWEVER BASED ON STRENGTH OF WIND FIELD WILL NEED
TO MONITOR FOR STRONG WINDS/POSSIBLE HAIL. BASED ON TRACK OF FAVORED
MID LEVEL SUPPORT AND CURRENT RADAR TRENDS FEEL CURRENT T AREA/POPS
IN FORECAST LOOKS GOOD WITH ANY CHANGES MAINLY TO TIMING. WAVE A
QUICK MOVER SO ALL CONVECTION SHOULD BE CONFINED TO FAR NE AFT
MIDNIGHT. PRETTY GOOD PUSH OF COLD ADVECTION MAINLY AFT 06Z
RESULTING IN MORNING TEMPERATURES MUCH MORE REFRESHING OVER ALL BUT
FAR SOUTH.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&
VOELKER
Hazardous weather outlook, Jul 8, 1:17 PM CST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
217 PM CDT SAT JUL 8 2006
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-091930-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
217 PM CDT SAT JUL 8 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING MAINLY FOR AREAS
ALONG AND NORTH OF HIGHWAY 2. THE POTENTIAL EXISTS FOR LOCALIZED
DRY MICROBURTS WITH A FEW OF THE STORMS. THESE STORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE
THREAT FOR ANY LARGE HAIL IS LOW WITH FREEZING LEVELS VERY HIGH
AT THE CURRENT TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
Thunderstorm Wind, Pembina
- When
- July 8, 7:30 PM CST to 7:34 PM CST
- Where
- Pembina County, Drayton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.567, -97.167
One home in Drayton sustained roof damage when a large tree branch punctured the roof and ceiling. Dozens of branches were knocked off trees around town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Nevada, July 8, 20061 death · 1 injured · 1 event
- Flash Flooding in New Mexico, July 8, 2006$800,000 · 2 events
- Flash Flood in New Mexico, July 8, 2006$50,000 · 1 event
- Lightning Strike in Florida, July 8, 20062 injured · 1 event
- Flood and Hail in Kansas, July 8, 200669 kt wind · 9 events
- Heat in California, July 8 to 10, 20063 events
- Flash Flood and Hail in New Mexico, July 8, 2006$5,000 · 1.75 in hail · 3 events
- Flash Flood and Heavy Rain in Utah, July 8, 20062 events
- Flash Flooding in Colorado, July 8, 20062 events
- Heat in California, July 8 to 9, 20061 event
- Waterspout in Gulf of Mexico, July 8, 20061 event
- Tornado in Texas, July 8, 2006F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526449.